Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 2006, 1:30 PM PDT for San Bernardino County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 1:30 PM PDT (20:30 UTC)
- Expired
- Jul 3, 2006, 2:00 PM PDT
- In force
- 30 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 70 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 2979 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 032030
SVRVEF
CAC071-032100-
/O.NEW.KVEF.SV.W.0019.060703T2030Z-060703T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
130 PM PDT MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 200 PM PDT.
* AT 129 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 8 MILES
SOUTHWEST OF SANDY VALLEY...AND WAS MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3554 11565 3568 11549 3570 11552 3579 11568
3579 11580 3572 11584
$$
SC2 follow-up statements
000
WWUS55 KVEF 032052
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
147 PM PDT MON JUL 3 2006
CAC071-032100-
/O.CON.KVEF.SV.W.0019.000000T0000Z-060703T2100Z/
SAN BERNARDINO CA-
147 PM PDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR NORTH CENTRAL SAN BERNARDINO COUNTY...
AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 8 MILES
SOUTHWEST OF SANDY VALLEY...AND WAS MOVING NORTHWEST AT 10 MPH.
ADDITIONALLY...HEAVY RAINFALL SHOULD BE ANTICIPATED ALONG CIMA ROAD
AND TO THE NORTH WHERE THE ROAD BECOMES KINGSTON ROAD AND EXCELSIOR
MINE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3554 11565 3568 11549 3570 11552 3579 11568
3579 11580 3572 11584
$$
SC000
WWUS55 KVEF 032103
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
201 PM PDT MON JUL 3 2006
CAC071-032111-
/O.EXP.KVEF.SV.W.0019.000000T0000Z-060703T2100Z/
SAN BERNARDINO CA-
201 PM PDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN BERNARDINO
COUNTY EXPIRES AT 200 PM PDT...
THE THUNDERSTORM IN NORTH CENTRAL SAN BERNARDINO HAS WEAKENED
SLIGHTLY AND IS NO LONGER SEVERE. HOWEVER...HEAVY RAINS...GUSTY
WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM...
PARTICULARLY ALONG KINGSTON ROAD AND EXCELSIOR MINE ROAD.
LAT...LON 3554 11565 3568 11549 3570 11552 3579 11568
3579 11580 3572 11584
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:25 AM PDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 3, 10:25 AM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1025 AM PDT MON JUL 3 2006 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BE STRETCHED ACROSS SOUTHERN CALIFORNIA INTO NORTHWEST ARIZONA THROUGH MIDWEEK. MOISTURE TRAPPED UNDER THE HIGH WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS OVER EASTERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. && .UPDATE...MOIST AND UNTABLE AIR MASS OVER ROUGHLY THE EASTERN HALF OF THE FORECAST AREA TODAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. QUITE A BIT OF CLOUD COVER AROUND THIS MORNING AND FORECAST WAS UPDATED EARLY THIS MORNING TO ACCOUNT FOR THAT IN SEVERAL ZONES. LOOKS LIKE TEMPERATURES MAY STAY DOWN DUE TO THIS CLOUD COVER AND WILL UPDATE TO LOWER MAX TEMPS FOR SOME ZONES TODAY. PRECIPITATION FORECAST LOOKS PRETTY GOOD. LOOKING AHEAD...12Z GFS REALLY GOING GANGBUSTERS TONIGHT WITH A LITTLE LOW MOVING NORTH THROUGH MOHAVE COUNTY AND INDICATIONS OF A VERY MOIST AIR MASS AND HEAVY RAIN. MAY ISSUE FLASH FLOOD WATCH LATER TODAY FOR TONIGHT IN MOHAVE COUNTY AND POSSIBLY CLARK AND LINCOLN COUNTIES. WILL TAKE A LITTLE MORE TIME TO EVALUATE THIS THREAT AND MAKE A FINAL DECISION THIS AFTERNOON. && .PREVIOUS DISCUSSION...333 AM PDT MON JUL 3 2006 .SHORT TERM...FOR THE THIRD CONSECUTIVE NIGHT NOCTURNAL STORMS STILL GOING ON ACROSS EASTERN LINCOLN/CLARK AND MOHAVE COUNTIES. AS WITH THE PREVIOUS TWO NIGHT MOST STORMS SHOULD DIMINISH AROUND SUNRISE BUT WOULD EXPECT A FEW TO LINGER INTO THE MORNING ACROSS MOHAVE COUNTY. 00Z/06Z NAM BACKED OFF ON ANY THOUGHT OF DRYING DURING IMMEDIATE TIMEFRAME (TODAY/TONIGHT). NAM STILL SHOWS SOME DRYING BY WEDNESDAY BUT NOT NEARLY AS AGGRESSIVE AS PREVIOUS RUNS. GFS/NAM MIDLEVEL STREAMLINE ANALYSIS DEPICTS CYCLONIC TWIST OVER NORTH CENTRAL ARIZONA EARLY THIS MORNING WITH MODELS SLOWLY DRIFTING FEATURE NORTHWEST TOWARD SOUTHERN NEVADA THIS AFTERNOON. MODELS KEEP FEATURE OVER SOUTHERN NEVADA/NORTHWEST ARIZONA OVERNIGHT AND WOULD EXPECT ANOTHER NOCTURNAL LIGHTNING DISPLAY. FEATURE FINALLY GETS KICKED NORTHEAST INTO UTAH TUESDAY NIGHT. MOISTURE/LIMITED INSTABILITY REMAIN ACROSS LINCOLN/CLARK/MOHAVE AND EASTERN SAN BERNARDINO COUNTY WEDNESDAY. DID LOWER HIGH TEMPERATURES ACROSS THE EASTERN HALF OF THE FORECAST AREA TODAY AND TUESDAY AS BELIEVE THERE WILL BE MORE CLOUD COVER. .LONG TERM...NOT MUCH CHANGE IS IN STORE FOR THE AREA THURSDAY THROUGHOUT MONDAY AS MODELS CONTINUE TO DEPICT FLATTENING OF THE RIDGE OVER THE WRN CONUS DURING THE EXTENDED FCST PERIOD. POPS WILL BE LIMITED TO THE EXTREME EASTERN EDGE OF THE CWA WHERE MODELS HINT AT THE PRESENCE OF LOW/MID LVL MOISTURE ACROSS NRN AZ. THE REST OF THE CWA WILL BE MOSTLY SUNNY TO PARTLY CLOUDY IN DRY SW FLOW. LITTLE CHANGE IN TEMPERATURES...WITH TEMPS REMAINING NEAR NORMAL THROUGHOUT THE PERIOD...MINIMAL CHANGE TO HGT/THICKNESS VALUES EXPECTED. INTERESTING TO NOTE...THE END OF THE GFS RUN INDICATING AN UPR LVL LOW BEGINNING TO DEVLP AROUND 130W/30N NEXT MONDAY MORNING...WILL BE CURIOUS TO SEE WHETHER FUTURE MODEL RUNS ARE CONSISTENT WITH THIS SOLUTION. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AROUND THE AREA TODAY THROUGH TONIGHT...ESPECIALLY EAST OF KLAS. OUTFLOW BOUNDARIES FROM STORMS MAY CAUSE ERRATIC AND GUSTY WINDS AT TIMES. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/PIERCE/KENNEDY
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:26 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 49 min |
| Jul 3, 12:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 31 min |
| Jul 3, 2:21 PM PDT | Flash Flood Warning | VEF | San Bernardino | 114 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.